MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE DUALMESH® BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W.L. GORE & ASSOCIATES GORE DUALMESH® BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number 1DLMC201
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Pain (1994)
Date of Event 04/07/2006
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence".The gore® dualmesh® biomaterial instructions for use addresses the following warning among others: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material".
 
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic ventral hernia repair on (b)(6) 2006 whereby a gore® dualmesh® biomaterial was implanted.The following was reported: ¿gore mesh became infected and was removed on (b)(6) 2006.The mesh has failed to incorporate and surrounded by purulent material.Due to the extent of the infection, "the skin was left open and packed with kerlix rolls.Patient was discharged home with an open wound and antibiotics course.Eventually, a hernia repair was done on (b)(6) 2006 to repair the result defect.The patient suffered severe post-op pain and was not discharged until (b)(6) 2006.A further surgery was required on (b)(6) 2008 for lysis of densely adherent bowel".It was reported the patient alleges the following product deficiencies: strict products liability, negligence, implied and express warranty, fraud, fraudulent concealment, punitive damages.Additional event specific information and medical records have been requested.
 
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: records prior to 2/20/2006, including prior abdominal surgery, were not provided.On (b)(6) 2006: (b)(6) center.(b)(6), md.Operative report.Preop diagnosis: small bowel obstruction.Postop diagnosis: small bowel obstruction.Ventral hernia.Umbilical hernia.Operation: lysis of adhesions for small bowel obstruction.Repair of ventral hernia with gore-tex mesh.Repair of umbilical hernia.Findings: the patient had a small bowel obstruction from an adhesive band, around which the small bowel just proximal to the distal jejunojejunal anastomosis had torsed.She had a large ventral hernia at the site of a prior incision, and a large umbilical hernia that was separate from the incision.The incisional hernia required a mesh for closure.Details of procedure: ¿after the patient was anesthetized in a supine position, a foley catheter and sequential compression boots were placed.The patient was then prepped and draped in the usual sterile fashion.The prior midline incision was incised with the scalpel blade and carried down to the level of the midline fascia using the electrocautery.The large ventral hernia was immediately obvious and the abdomen was entered carefully using metzenbaum scissors.Dissection using the electrocautery, metzenbaum scissors and blunt finger dissection was then used to entirely expose the intra-abdominal contents, and a bookwalter retractor was assembled for aid in retraction.With the abdominal wall retracted laterally on each side, the somewhat distended small bowel was easily localized to a transition point on the bypass limb just proximal to the jejunojejunal anastomosis, where a thickened adhesive band of scar tissue had caused the small intestine to torse around the band, causing the obstruction.This was relieved by dividing the adhesion.Other intra-abdominal adhesions were lysed such that the entire bowel could be run from its entry point on the bypass limb through the colonic mesentery to the jejunojejunal anastomosis back on the biliary pancreatic channel to the ligament of treitz, as well as forward through the common channel to the ileocecal valve.There were no further adhesions that were left without lysing.The upper abdomen was not entered because of dense adhesions to the liver surface and lack of indication of exploring, there having been found what clearly was the obstruction.The patient then had her abdomen irrigated with copious amounts of warm normal saline.The umbilical hernia, which measured at least 8cm across and was completely separate from the ventral hernia and isolated by a band of normal fascia between the two areas, was closed in a transverse fashion with a running #1 prolene suture.The large ventral hernia then was closed with a duomesh gore-tex patch of 15 x 19cm that was sewn into place using an #0 prolene, extending to the lateral aspect of the fascia, which in some cases was the retracted anterior rectus fascia.Earlier upon entering the abdomen, the subcutaneous tissue was noted to have several areas of suture granuloma extending to the skin.This was excised in an elliptical fashion and carried down to the areas of the sutures, which were removed and sent as a specimen.¿ ¿specimens: abdominal wall containing areas of suture granuloma.Drains: a #19 french fully fluted blake drain was left exiting on the right flank and overlaying the gore-tex mesh.Complications: none.At the end of the procedure, the sponge and needle counts were reported as correct and the patient taken to the recovery room in stable condition.¿ on (b)(6) 2006: (b)(6) center.Surgical implant record.Implant sticker.Gore® dualmesh® biomaterial, ref catalogue number 1dlmc201, lot batch code 04044124, w.L.Gore & associates.The records confirm a gore® dualmesh® biomaterial (1dlmc201/04044124) was implanted during the procedure.On (b)(6) 3006: (b)(6) center.(b)(6), md.Discharge summary.Admitting diagnosis: marginal ulcer.Dehydration.Intractable vomiting.Discharge diagnosis: small bowel obstruction.Incisional hernia.Umbilical hernia.Dehydration.Intractable vomiting.Hospital course: admitted with epigastric pain, vomiting, dehydration, and episode of bloody emesis.Suspected diagnosis of marginal ulcer, endoscopy normal.Ct scan showed high-grade partial small bowel obstruction.Postop course was remarkable for patient¿s high requirements for pain medication which at one point led to a respiratory code being called.Patient also exhibited a great deal of antagonism to the staff and histrionic behavior, screaming, constantly crying for a multitude of reasons.Got into a heated discussion with me at which point she stated she would prefer to go home; she was medically stable enough to do so.Offers were made to allow the patient to stay another day until she had shown that she was stable off intravenous pain medication, but she declined.Disposition: home.Fentanyl patch as well as lortab elixir for breakthrough pain.Keflex elixir to be taken while j-p drain is in place.She should not take a bath, not lift greater than 10 lbs, should wear abdominal binder except when reclining in bed.[missing records: records for the ct scan showing the ¿high-grade partial small bowel obstruction¿ were not provided.] [missing records: records for infection drained by interventional radiology were not provided.] on (b)(6) 2006: (b)(6) center.(b)(6), md.Operative report.Pre/postop diagnosis: wound infection.Operation: incision and drainage of wound infection.Findings: the patient had undergone a prior ventral hernia repair with mesh, was known to have a wound infection that had been drained by interventional radiology.It continued large amounts of drainage, and upon opening the wound was found to extend all the way down to the exposed mesh.Details of procedure: ¿after the patient was anesthetized in the supine position, her abdomen was prepped and draped in the usual sterile fashion.The previously placed interventional radiology drain was removed.The inferior aspect of the wound was reopened for a distance of about 2-3 inches with the scalpel blade and carried down with the electrocautery until the abscess cavity was entered.The abscess extended all the way down to the mesh, there was minimal amount of purulent fluid exposed; this was sent for intraoperative culture of the fluid.The patient had been on zyvox at home for what was suspected to be an mrsa infection.The cavity was opened for a distance of 2-3 inches along the skin; however, a finger inserted easily, exposing the entire amount of mesh.The area was irrigated with normal saline and then packed with a one inch plain nugauze.Sterile dressing was applied.¿ there is no mention of device removal and no information detailing the etiology of the infection.[missing records: a culture and pathology report detailing analysis of the specimens collected during the 03/25/06 procedure was not provided.] on (b)(6) 2006: (b)(6) center.(b)(6), md.Discharge summary.Admitting/discharge diagnosis: infected ventral hernia repair.Hospital course: incision and drainage of a ventral hernia repair with mesh.She was admitted for pain control.Discharged home doing bid dressing changes, home health nurse will be helping with this, zyvox for presume mrsa and duragesic patches as well as roxicet for pain control.Disposition: home.Follow up: wish center in five days.On (b)(6) 2006: (b)(6) center.(b)(6), md.Operative report.Pre/postop diagnosis: infected ventral hernia mesh.Ventral hernia.Operation: primary repair of ventral hernia.Removal of infected mesh.Findings: the patient¿s exposed ventral hernia mesh was removed without difficulty, exposing a contained pocket of purulent matter.This was sent for culture.The resultant hernia defect was able to be closed primarily with a small amount of tension.Details of procedure: ¿after the patient was anesthetized in a supine position, sequential compression boots and a foley catheter were placed.The patient was then prepped and draped in the usual sterile fashion.Her mesh was partially exposed from a previous incision and drainage that failed to clear the infection.The incision was extended along nearly the full length of the mesh with a scalpel blade and carried down to the level of the mesh with the electrocautery.Blunt finger dissection was then used at the margins to expose the edge of the mesh, which had been sutured with running prolene to the abdominal wall to obliterate the hernia.After removing the suture the mesh, which had not been incorporated at all, was removed without difficulty.Underlying the mesh was a pocket of approximately 50-60ml of purulent liquid.This was sent for standard culture.Underlying the pocket of pus was found a layer of healthy granulation tissue, which appeared to be covering the bowels themselves.After irrigating the wound with substantial amounts of normal saline and debriding any further purulent debris until clean tissue was exposed, the edges of the fascia were located and reapproximated using several interrupted #1 pds sutures.A #19 french fully fluted blake drain was left underneath the repair between the layer of fascia and the granulation tissue overlying the bowel.This was anchored to the skin with 2-0 nylon.It was felt that the hernia repair was adequate and without substantial tension.Because of the grossly infected nature of the wound, the skin was left open and packed with kerlix rolls.A sterile dressing was applied.¿ ¿specimens: culture of purulent matter.Drains: a #19 fully fluted blake drain left between the fascia and granulation tissue overlying the bowel.Complications: none.At the end of the procedure, the sponge and needle counts were reported as correct and the patient was taken to the recovery room in stable condition.¿ there is no information detailing the etiology of the infection.[missing records: a culture report detailing analysis of the specimens collected during the 04/07/06 procedure was not provided.] on (b)(6) 2006: (b)(6) center.(b)(6), md.Discharge summary.Admitting/discharge diagnosis: infected ventral hernia mesh.Hospital course: removal of infected hernia mesh and primary closure of the resultant defect.Postop watched for pain control and dressing changes.Disposition: home.Discharge instructions: is setup with visiting nurse for iv vancomycin for her mrsa positive infection.This will continue for 7 to 10 days and then switch to zyvox.Twice daily wet to dry dressing changes with normal saline; if clean put wound vac on in a few days.F/u in office next week.On (b)(6) 2006: (b)(6) center.(b)(6), md.Operative report.Pre/postop diagnosis: large incisional hernia.Operation: repair of large incisional hernia with alloderm graft, excision of large scar.Procedure: ¿with the patient in supine position under general anesthesia, we prepped and draped the area in the usual manner.An incision was placed initially to encircle the scar and extended by 11 x 5cm.The margins of the scar were excised together with the subcutaneous tissue underneath.The incision was deepened down until the hernia sac was penetrated.After penetration of the hernia sac was done, the attachments of the sac to the skin and subcutaneous tissue were taken down.In this manner, the sac was dissected off the subcutaneous tissue, stretched-out skin and scar tissue.We continued dissection until we penetrated the peritoneum, and the dissection allowed us then to identify the separated fascia and rectus muscle underneath.We then began to dissect the hernia sac off the fascia, and we proceeded then to slowly restore the integrity of the hernia repair by hydrating the alloderm, and then attaching it with interrupted suture of #0 prolene, first inferiorly, then superiorly, then each lateral margin of the fascia.This required approximately 25 different interrupted suture with the previously mentioned material.In this manner, the alloderm was placed underneath the rectus muscle and fascia and secured in a circumferential manner around the entire area of the hernia.In this manner, the hernia was totally obliterated, and after a proper count of instruments and sponges we then placed a #7 jp drain over the surface of where the alloderm mesh was located, and then the stretched-out fascia was taken and together the stretched-out portion of the sac was partially excised and then brought back together with running #1 prolene.A 3-0 vicryl was used for subcutaneous tissue and staples for the skin.A suture was used to secure the drain to the skin.The patient tolerated the procedure well and was sent to the recovery room in good condition.¿ on (b)(6) 2006: (b)(6) center.(b)(6), md.Discharge summary.Hospital summary: admitted to the hospital for repair of a large incisional hernia.Prosthesis was used.Had significant problems with pain control following surgical intervention and did require a pca in addition to oral narcotics for analgesia.Postop day 2, she was still having discomfort, although stating was doing somewhat better on dilaudid 4mg q.3 h supplemented with the pca.She did ask to be discharged home, indicating that she felt the discomfort would be no different at home than in the hospital.Discharged home with jackson-pratt drain in place.Drainage at time of discharge is still fairly sanguineous.She did have some ecchymosis about the upper portion of the incision.F/u: dr.Zamora in office, 1st of next week for wound evaluation and assessment of drain.On (b)(6) 2008: (b)(6) center.(b)(6), md.History and physical.Hpi: recent ct did reveal presence of what appeared to be multiple areas of concern including presence of a hernia in the inferior margin of the previously placed alloderm mesh, and also the possibility of chronic appendicitis manifested by inflammation around the appendix, and thickening of the appendix itself.Also has some degree of stenosis of the celiac artery.Proceed with laparotomy with lysis of adhesions and possible correction of hernia, consider removal of the appendix.Exam: abdomen: area of enlargement inferior portion of abdomen consistent with previously described hernia.[missing records: records for the ct scan showing the ¿multiple areas of concern including presence of a hernia in the inferior margin of the previously placed alloderm mesh¿ were not provided.] on (b)(6) 2008: (b)(6) center.(b)(6), md.Procedure report.Pre/postop diagnosis: recurrent incisional hernia with symptoms related to what appeared to have been appendicitis or question of small-bowel obstruction.Operation: exploratory laparotomy with lysis of adhesions of extremely well-adhered portion of the small bowel, see pictures, and repair of reducible recurrent incisional hernia with mesh.Procedure: ¿with the patient in supine position under general anesthesia, we prepped and draped the area in the usual manner, placed incision over the midline of the abdomen, excised the distal portion of the scar, and carried the incision down through cutaneous tissue.The hernia sac was visualized, and this was carefully dissected from surrounding tissue and finally penetrated.After penetrating the hernia sac, we dissected down further to delineate the margins of the sac, and then we went down into the peritoneum and began to lyse adhesions that were adherent between the omentum and the margins of the alloderm fascia.No erosive adhesions of omentum to the hernia sac.All of those were taken down and finally the omentum was completely reduced inside the peritoneal space.The margins of the fascia were begun to be identified easily superiorly, with more difficulty inferiorly where the anchoring stitches could be visible.She apparently had torn through the mesh.We then dissected the inferior margin of the fascia, began to dissect the lateral margins, and then we began to explore the abdomen to ascertain the status of the appendix that on ct scan appeared to be thickened.The appendix was basically covered by multiple layers of tissue, and it appeared to be grossly normal with no clear evidence of acute appendicitis.She had some thickening of the serosa that appeared to be reactive.This was found also in the small bowel, and on examining the bowel we found an area of significant amount of adhesions between bowel loops (please see picture) and this could presumably be the reason for the patient¿s symptomatology.For this reason, this was dissected free.A piece of serosa containing adhesive tissue was taken out for histologic analysis.The rest of the procedure consisted of lysis of adhesions of the small bowel.At no time we penetrated the bowel.We then obtained a 9 cm mesh omega 3, and this was implanted with the smooth side facing down and anchored 1st with 4 points with 0 prolene and then multiple interrupted sutures of the same material were placed circumferentially.In this manner, the mesh was attached superiorly to the alloderm and fascia laterally and inferiorly with a patch to the facial margins.At the completion of this portion of the procedure, irrigation done with saline until clear.Prolene #1 was used to restore the stretched portion of the margins of the fascia with interrupted mattresses, 3-0 vicryl was used for subcutaneous tissue, and a staple for the skin.Patient tolerated well the procedure, sent to recovery room in good condition.Estimated blood loss for this procedure approximately 20 ml.Approximately 30 ml of marcaine 0.5% with epinephrine was injected.An occlusive dressing with benzoin, gauze, tegaderm was applied.¿ on (b)(6) 2010: (b)(6) center.(b)(6) , md.History and physical.Cc: recurrent incisional hernia.Hpi: had an incisional hernia repair 3 times previously.She has had problems with wound infection in the past.This latest hernia has been present for perhaps a year to a year and a half.It occasionally causes pain and discomfort and is associated with crampy abdominal pain.Pmh: non-insulin-dependent diabetes, gastroesophageal reflux disease, endometriosis, mrsa and group b streptococcal infection.Psh: gastric bypass, primary hernia repair, alloderm repair, c-qur repair.Ros: positive for diarrhea, constipation.Exam: midline abdominal scar and a right lower quadrant scar, bulging to the right with fascial defect palpable just to the right of the umbilicus.I cannot tell exactly how big the defect is, likely at least 15 to 20 cm in maximum dimension.Plan: would like to proceed with hernia repair again.Given history of mrsa infection in the past, i think it pertinent to consider using the stratus xenograft.She will likely need a component separation as this is her third hernia recurrence in the face of other graft and mesh placements.On (b)(6) 2010: (b)(6) center.(b)(6), md.Operative report.Pre/postop diagnosis: recurrent incisional hernia.Procedures performed: repair of recurrent incisional hernia with 25 x 20 cm stratus xenograft.Bilateral rectus abdominis muscle component separation.Removal of a indwelling polypropylene mesh.Indication: ms.(b)(6) is a 43-year-old lady with recurrent incisional hernia.She has previously had incisional hernia repaired 3 times in the past.She believes the initial repair was a primary repair.The second repair as an alloderm repair.The third repair with c-qur mesh.Operative findings: ¿she had a large fascial defect with the defect measuring approximately 27 x 15 cm.The previously placed polypropylene mesh was free on the caudal edge resulting in the bulging part of the hernia.This mesh was attached to the fascia on the left side but not on the right.As this was causing pain for her, this portion of the mesh was removed.There was a small seroma overlying this portion of the mesh.The other component of the repair, which was alloderm repair, appeared largely intact in the area near the xiphoid, but did bulge out to encompass part of the hernia sac on the caudal edge where the polypropylene mesh had been secured to it.Summary: the patient was brought to the operating room after site marking and placed in the supine position where general anesthesia was administered.Foley catheter was placed in the bladder.Sequential stockings were placed on the lower extremities.Clindamycin and intravenous antibiotics were given.After administration of general anesthesia, the abdomen was prepped with chlorhexidine and sterilely draped.Marcaine 0.5% with epinephrine was infiltrated into the midline incision.Skin was incised with a 10 blade scalpel.Cautery was used to dissect through the subcutaneous adipose layer down to the hernia sac.Using electrocautery, the hernia sac, which was quite large, was mobilized from the subcutaneous space and freed back to the rectus abdominis muscle on each side.The defect extended down to the level of the umbilicus.The hernia sac was mobilized back opening the hernia sac to reduce the bowel contents back into the peritoneal cavity.This was freed such that the stratus xenograft could be placed deep to the rectus abdominus muscle on either side.After mobilizing the hernia sac and reducing it back into the peritoneal cavity and elevating the anterior abdominal wall from it on both sides.It was apparent that the fascial defect between the rectus abdominis muscle on each side was approximately 10 to 15 cm.The length of the defect was about 26 to 28 cm from cephalad to caudal.As the patient had previously had an mrsa infection and there was a seroma which was encountered at the polypropylene mesh, i elected to use the stratus xenograft.A 25 x 20 cm portion was obtained and placed in sterile saline solution for rinse and soak.The indwelling polypropylene mesh near the umbilicus, which was no longer incorporated onto the fascia wall on the right side, was removed with electrocautery as this was somewhat bunched up and had been causing the patient pain in the umbilical area.The stratus xenograft was placed into the wound such that the long axis was cephalad to caudad, rotating it slightly, so that the tips on either end were in the cephalad to caudad plane.The points on either side were trimmed off, and the larger point was used to secure and sew to the graft in the left upper quadrant to make it wider at this point for securing this to the fascia.This was done with a running 0 prolene suture.Prior to placing the status graft, a component separation was done on both sides of the rectus abdominis muscle going out to the lateral border of the rectus abdominis muscle on each side and incising the fascia at the lateral border of the rectus abdominis muscle.This was done from the costal margin down to just below the umbilicus on both the right and the left side.This allowed mobilization of the muscle toward the midline for a distance of approximately of 2 to 3 cm on each side.I did not get as much mobility as i would have liked as the muscle was relatively tight.Following the component separation on each side, the stratus graft was sutured in place using interrupted 0 prolene suture.On the lateral aspect of both right and left side, the graft was secured at the lateral border of the rectus abdominis muscle through the external oblique fascia to allow an approximately 5 cm underlay on each side.The cephalad portion was attached to the indwelling alloderm as there was essentially no in situ fascia up to the area of the xiphoid.The underlay on the caudal part, again, was approximately 5 cm, and the graft was secured to the fascia in the lower midline as well.Once the sutures were placed on the right side, these were pulled up and tied.The left side was then secured in a similar fashion, placing the graft tight.Once all these sutures were placed, the sutures were pulled up and tied as well.The repair xenograft was under moderate tension.I did attempt to look at bringing the rectus abdominis muscles back to midline; however, despite the component release on either side, there was entirely too much tension, and therefore i was only able to re-secure the alloderm graft from the left over to the fascia on the right.A 15 round blake drain was placed deep to the fascia and brought out through a left lower quadrant stab incision and placed overlying the stratus and deep to the fascial closure.A second 15-channel drain was brought out through a left stab wound incision slightly cephalad to the first, and this was placed in the left subcutaneous gutter.A 3rd jackson-pratt channel drain 15 french was brought through a right stab wound incision and placed in the right subcutaneous gutter.All 3 drains were secured to the skin with a 3-0 nylon suture.The fascial closure was done over the stratus xenograft with interrupted a running #2 nylon and 0-prolene suture.The subcutaneous adipose layer or scar tissue layer was closed with a running 3-0 vicryl over the drains, and then the skin edges were reapproximated with staples.Sponge, needle and instrument count were reported correct.Estimated blood loss was 125 ml.Patient tolerated the procedure well and was taken to the recovery area in satisfactory condition.¿.
 
Additional Manufacturer Narrative
H6: updated results code 1 for manufacturing evaluation.Conclusion code remains unchanged.H6: added method/results/conclusions code 2 for sterilization evaluation.
 
Additional Manufacturer Narrative
H6: updated results code 2 for sterilization evaluation.Conclusion code remains unchanged.
 
Additional Manufacturer Narrative
H6: health effect impact code: f1903: device explantation.H6: medical device component: g04088: membrane.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® dualmesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further warn: ¿as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.Medical records that indicate mesh exposure may reflect abdominal wall wound dehiscence as a function of a patient¿s poor tissue quality or loss of anchorage of fixation or may be related to individual patient comorbidities, and technical and/or procedural aspects of the repair.These factors include, but are not limited to, fixation type, suture technique, type of and tension on the incision, and wound classification at time of procedure.Post-operative factors such as the development of a post-operative infection, an incision and drainage procedure, or wound packing could result in mesh exposure.Additionally, patient comorbidities that could influence wound dehiscence leading to mesh exposure include, but are not limited to, smoking and obesity.The instructions for use further warn: ¿when using this device as a permanent implant and exposure occurs, treat to avoid contamination, or device removal may be necessary.¿ as with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE DUALMESH® BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
Manufacturer (Section G)
MEDICAL WOODY MOUNTAIN B/P
3750 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
damon jackson
1500 n. 4th street
9285263030
MDR Report Key8558505
Report Number2017233-2019-00280
Device Sequence Number14030535
Product Code FTL
UDI-Device Identifier00733132601042
UDI-Public00733132601042
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K992189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2006
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/27/2010
Device Model Number1DLMC201
Device Catalogue Number1DLMC201
Device Lot Number04044124
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date05/06/2019
06/21/2019
02/12/2020
04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/28/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age39 YR
Patient SexFemale